Hail, Denton
- When
- October 23, 10:45 AM CST
- Where
- Denton County, 1.98 mi N of Sanger
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.398, -97.177
Three-quarter inch size hail was reported north of Sanger on I-35 at mile marker 480.
A large area of showers and thunderstorms developed ahead of an approaching shortwave trough from the Big Bend area of Texas. Most of the severe weather occurred in a convective line across the southeastern half of north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A large area of showers and thunderstorms developed ahead of an approaching shortwave trough from the Big Bend area of Texas. Most of the severe weather occurred in a convective line across the southeastern half of north Texas. A brief tornado damaged a home in east Fort Worth, and significant wind damage occurred in the Palestine area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 23, 10:45 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT SAT OCT 23 2010 .UPDATE... ...MESOSCALE FORECAST UPDATE... CONCERNING AFTERNOON SEVERE WEATHER POTENTIAL AND THUNDERSTORM COVERAGE... NEARLY SOLID LINE OF LARGELY UNORGANIZED CONVECTION CONTINUES TO MOVE EAST OVER NORTH TEXAS LATE THIS MORNING. AT 16Z THIS LINE EXTENDED FROM BOWIE TO MINERAL WELLS TO CISCO. THIS LINE OF STORMS WAS PRIMARILY PRODUCING HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 INCH PER HOUR. OUT AHEAD OF THIS LINE A NEW LINE OF CONVECTION WAS DEVELOPING FROM GAINESVILLE TO WEATHERFORD TO STEPHENVILLE. AS THESE STORMS MOVE EAST THEY WILL BE MOVING INTO AN ENVIRONMENT THAT IS MORE UNSTABLE WITH LOCALLY CALCULATED ENVIRONMENTAL PARAMETERS INDICATING NEARLY 1000 J/KG OF MIXED LAYER CAPE OUT AHEAD OF THIS NEW LINE OF STORMS. DEEP LAYER /0-6 KM/ SHEAR REMAINS HIGH WITH VALUES NEAR 50 KTS OVER MUCH OF NORTH TX. LARGE SCALE FORCING FOR ASCENT CONTINUES TO SPREAD NORTHEAST OVER THE FORECAST AREA TODAY AS A SHORTWAVE TROUGH MOVES NORTHEAST OUT OF SOUTHWESTERN TX. THE CONSOLIDATED OUTFLOW ASSOCIATED WITH THE NEW LINE OF CONVECTION DEVELOPING JUST WEST OF THE METROPLEX IS ALSO EXPECTED TO PROVIDE MESOSCALE FORCING FOR ASCENT WITH A 10 TO 15 DEG F TEMPERATURE DROP BEHIND THIS BOUNDARY. FOR THIS AFTERNOON AS LARGE SCALE FORCING FOR ASCENT INCREASES OVER NORTH TX THINK THUNDERSTORM ACTIVITY WILL REMAIN WIDESPREAD IN NATURE. HAVE UPPED POPS INTO THE 60 TO 90 PERCENT RANGE FOR MUCH OF THE AREA AS MOST AREAS ARE EXPECTED TO SEE SOME PRECIPITATION TODAY. IN TERMS OF SEVERE WEATHER POTENTIAL THINK THAT AREAS MOST LIKELY TO SEE SEVERE WEATHER THIS AFTERNOON ARE AREAS ALONG AND EAST OF A SHERMAN TO DFW TO LAMPASAS LINE. CLOUDY SKIES HAVE LIMITED DESTABILIZATION SOMEWHAT TODAY...HOWEVER LIGHT RAIN SHOWER ACTIVITY IN THE WARM SECTOR HAS AIDED IN THE DEEPENING OF LOW LEVEL MOISTURE...SO DESPITE CLOUDY SKIES...LITTLE CONVECTIVE INHIBITION EXISTS OUT AHEAD OF ONGOING TSTM ACTIVITY. THE ONLY LOCATION WHERE WE HAVE SOME BREAKS IN THE CLOUD COVER IS SOUTH OF THE METROPLEX AND JUST WEST OF INTERSTATE 35. WOULD EXPECT THAT WITHIN THE NEXT COUPLE OF HOURS...THIS MAY BE A FAVORED AREA FOR SEVERE THUNDERSTORMS TO DEVELOP. DUE TO LITTLE ENVIRONMENTAL INHIBITION IN PLACE AND STRONG LARGE SCALE FORCING FOR ASCENT FORECAST TO BUILD OVER NORTH TX BY EARLY THIS AFTERNOON THINK THAT STORM MODE WILL TEND TO REMAIN QUASI- LINEAR IN NATURE. GIVEN DEEP LAYER SHEAR AND MIXED LAYER CAPE IN PLACE EMBEDDED SUPERCELLS ARE CERTAINLY POSSIBLE. THINK THAT LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS FOR THIS AFTERNOON. HOWEVER...LOW LEVEL SHEAR IS SUFFICIENT TO WARRANT A TORNADO THREAT FOR ANY SEVERE STORMS THAT MANAGE TO REMAIN DISCRETE THIS AFTERNOON AND A WELL ORGANIZED QLCS MAY ALSO PRODUCE A BRIEF TORNADO OR TWO. WILL HAVE IMAGES UP SHORTLY TO SUPPORT SHORT TERM FORECAST THOUGHTS. CAVANAUGH && .AVIATION... SHOWERS AND THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY ACROSS WEST TEXAS. AS STRONG FORCING FOR ASCENT CONTINUES TO SPREAD NORTHEAST...EXPECT SHOWERS AND THUNDERSTORMS TO SPREAD INTO METROPLEX BY 16Z /11 AM CDT/ AND INTO THE WACO AREA BY 18Z /1 PM CDT/. WILL CARRY MENTION OF SHOWERS AND OCCASIONAL THUNDERSTORMS WITH THIS ACTIVITY...WITH CHANCES ENDING THIS EVENING AS SHORTWAVE ENERGY MOVES EAST OF AREA. EXPECT MVFR CIGS AND VSBYS TO ACCOMPANY THUNDERSTORMS...WITH VFR CONDITIONS TO PERSIST OUTSIDE OF THE THUNDERSTORMS AND HEAVIER SHOWERS. 09 && .PREV DISCUSSION... /ISSUED 415 AM CDT SAT OCT 23 2010/ WATER VAPOR LOOP SHOWS A WELL DEFINED SHORTWAVE TROUGH NOW MOVING INTO THE BIG BEND REGION. UPPER LEVEL FORCING WILL BEGIN TO INCREASE ACROSS THE REGION DURING THE MORNING HOURS AND WILL BE QUITE STRONG GIVEN THE STRENGTH AND TRACK OF THIS SYSTEM. EXPECT CONVECTION TO BECOME SCATTERED TO NUMEROUS DURING THE DAY...WITH CLUSTERS/LINES OF STORMS TRACKING THROUGH THE NORTHWESTERN HALF OF THE CWA WHERE POPS WILL BE HIGHEST. ACTIVITY SHOULD BE MORE SCATTERED/CELLULAR OVER THE SOUTHEAST HALF OF THE CWA WHERE HIGHER VALUES OF CIN SHOULD LIMIT CONVECTION FROM BECOMING WIDESPREAD. BULK SHEAR IS HIGH AND ENOUGH INSTABILITY IS PRESENT FOR A SEVERE WEATHER THREAT ACROSS THE ENTIRE AREA AND HAVE MENTIONED THIS POTENTIAL IN PUBLIC PRODUCTS. HOWEVER...SEVERE THREAT OVER THE NW HALF OF THE CWA MAY BECOME MITIGATED BY THE WIDESPREAD NATURE OF CONVECTION. FARTHER SOUTH...HIGHER INSTABILITY FROM LESS CONVECTIVE OVERTURNING AS WELL AS CELLULAR STORM MODES MAY ALLOW FOR A MORE SIGNIFICANT SEVERE THREAT...WITH LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. A POTENTIAL FOR HEAVY RAIN WITH TRAINING BANDS OF CONVECTION EXISTS PRIMARILY ALONG AN AXIS FROM EASTLAND TO GAINESVILLE WHERE MOST NUMERICAL GUIDANCE IS DEPICTING MEAN QPF OF 1-2 INCHES. AS THE UPPER TROUGH MOVES ACROSS... CONVECTION SHOULD END FROM WEST TO EAST...WITH THE BACK EDGE REACHING THE I-35 CORRIDOR AROUND SUNSET. A SECOND STRONG SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION SUNDAY AFTERNOON AND EVENING...AND ONCE AGAIN EXPECT SCATTERED CONVECTION ACROSS THE AREA. IT APPEARS THE SEVERE WEATHER THREAT SUNDAY AFTERNOON/EVENING WILL BE HIGHER AS CAPE INCREASES TO 1500-2500 J/KG. THIS IS DUE TO STEEPENING LAPSE RATES IN THE LOW AND MID LEVELS ASSOCIATED WITH THE UPPER TROUGH AND ALSO SOME AMOUNT OF MIDDAY/AFTERNOON SUNSHINE. IN ADDITION...THE DRY LINE WILL BE DRAPED ACROSS THE CWA...ROUGHLY ALONG A LINE FROM SHERMAN TO FORT WORTH TO GOLDTHWAITE. STORM COVERAGE WILL NOT BE AS HIGH AS TODAY...BUT WHAT DOES DEVELOP ALONG THE DRY LINE SHOULD BECOME SUPERCELLS. ISOLATED TORNADOES WILL BE POSSIBLE...BUT VEERING/WEAKENING LOW LEVEL WINDS SHOULD HELP LESSEN THIS THREAT. VERY LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS. IN THE WAKE OF THE UPPER TROUGH...MONDAY WILL FEATURE WESTERLY WINDS JUST ABOVE THE SURFACE AND DEPLETE THE MOISTURE CONTENT IN THE LOW LEVELS AND SHOULD INHIBIT CONVECTION. IT WILL ALSO BE WINDY AS A POWERFUL CYCLONE WRAPS UP ACROSS THE PLAINS AND S/SW WINDS RAMP UP TO 20-25MPH. A WEAK FRONT WILL MOVE THROUGH MONDAY NIGHT AND THERE MAY BE JUST ENOUGH MOISTURE FOR A FEW SHOWERS/STORMS OVER THE NORTHEAST ZONES. SHEAR PROFILES ARE EXTRAORDINARY MONDAY EVENING...SO IF STORMS DO DEVELOP THERE IS SOME POTENTIAL FOR SEVERE WEATHER IN THE FAR NORTHEAST. COOLER/DRIER AIR WILL MOVE INTO THE AREA TUESDAY AND WEDNESDAY. A REINFORCING PUSH OF SLIGHTLY COOLER AIR WILL ARRIVE WEDNESDAY NIGHT BUT THE UPPER LEVEL FLOW LOOKS TOO ZONAL FOR ANY SIGNIFICANT COOL DOWN BELOW NORMAL. WITH THE WEDNESDAY NIGHT FRONT...SOME ELEVATED MOISTURE/FRONTOGENESIS LIFT MAY ALLOW FOR A FEW SHOWERS AND WILL SHOW 20 POPS FOR THIS. OTHERWISE KEPT THE FORECAST DRY AND PLEASANT THURSDAY AND FRIDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 65 84 63 88 / 90 60 20 20 5 WACO, TX 79 67 86 64 88 / 80 50 30 30 5 PARIS, TX 79 64 83 62 83 / 80 60 40 40 10 DENTON, TX 78 64 84 59 87 / 90 50 20 10 5 MCKINNEY, TX 79 65 84 60 86 / 90 60 30 30 10 DALLAS, TX 78 66 84 62 87 / 90 60 30 20 10 TERRELL, TX 79 67 84 64 86 / 80 60 40 30 10 CORSICANA, TX 80 67 84 65 85 / 70 60 40 40 5 TEMPLE, TX 79 67 85 63 88 / 70 50 30 30 5 MINERAL WELLS, TX 74 60 85 54 90 / 90 20 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 419 AM CDT SAT OCT 23 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 419 AM CDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS WILL AFFECT NORTH TEXAS TODAY. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS ALL AREAS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE... ESPECIALLY IN AREAS SOUTH OF INTERSTATE 20 THIS AFTERNOON. LOCALLY HEAVY RAINS CAN ALSO BE EXPECTED. THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH FROM WEST TO EAST THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AFTERNOON AND SUNDAY EVENING IN AREAS EAST OF A LINE FROM SHERMAN TO DALLAS TO LAMPASAS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE POSSIBLE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN PARTS OF NORTH TEXAS ON MONDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN AREAS WEST OF INTERSTATE 35 BY LATE THIS MORNING AND ACROSS THE REST OF NORTH TEXAS BY EARLY THIS AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 AM CDT SAT OCT 23 2010
TXZ091-101-102-231330-
MONTAGUE TX-JACK TX-WISE TX-
756 AM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 756 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF NOCONA TO 10 MILES SOUTHWEST OF BOWIE TO 18 MILES WEST OF BOWIE TO
6 MILES NORTHEAST OF GRAHAM...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...BRYSON...CHICO...
JACKSBORO...NOCONA...ST. JO AND STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
SATURDAY AFTERNOON FOR NORTH CENTRAL TEXAS.
LAT...LON 3391 9757 3392 9748 3369 9748 3303 9796
3305 9842 3328 9842 3348 9827 3348 9799
3386 9799 3389 9796 3386 9786 3394 9775
3394 9758
TIME...MOT...LOC 1256Z 269DEG 38KT 3387 9788 3348 9793
3349 9807 3314 9843
07/BBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT SAT OCT 23 2010
TXZ100-115-116-129-231500-
YOUNG TX-PALO PINTO TX-STEPHENS TX-EASTLAND TX-
925 AM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
WESTERN PALO PINTO COUNTY
STEPHENS COUNTY
SOUTHERN YOUNG COUNTY
AT 925 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
GRAHAM TO 25 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...GRAHAM...RANGER...CRYSTAL FALLS...GUNSIGHT...NECESSITY AND
POSSUM KINGDOM STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
SATURDAY AFTERNOON FOR NORTH CENTRAL TEXAS.
LAT...LON 3288 9903 3297 9897 3297 9896 3299 9896
3313 9887 3316 9842 3300 9841 3254 9850
3232 9848 3211 9910
TIME...MOT...LOC 1425Z 243DEG 41KT 3310 9881 3224 9935
07SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 AM CDT SAT OCT 23 2010
TXZ115-116-129-130-231545-
PALO PINTO TX-STEPHENS TX-EASTLAND TX-ERATH TX-
1011 AM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN EASTLAND COUNTY
NORTHWESTERN ERATH COUNTY
WESTERN PALO PINTO COUNTY
EASTERN STEPHENS COUNTY
AT 1011 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF BRECKENRIDGE TO 5 MILES SOUTH OF EASTLAND...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EASTLAND...GORDON...
GRAFORD...RANGER...NECESSITY AND POSSUM KINGDOM STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3293 9874 3295 9852 3295 9842 3297 9841
3299 9819 3229 9837 3223 9891
TIME...MOT...LOC 1511Z 263DEG 31KT 3285 9865 3233 9878
07SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 AM CDT SAT OCT 23 2010
TXZ102-103-231615-
WISE TX-DENTON TX-
1053 AM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL DENTON COUNTY
SOUTHEASTERN WISE COUNTY
AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER BRIAR...MOVING NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD AND KRUM.
HAIL TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 45 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3326 9713 3299 9745 3300 9765 3339 9744
3339 9722
TIME...MOT...LOC 1552Z 211DEG 27KT 3300 9753SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 AM CDT SAT OCT 23 2010
TXZ092-103-231700-
COOKE TX-DENTON TX-
1125 AM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN COOKE COUNTY
NORTHWESTERN DENTON COUNTY
AT 1125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF DENTON...MOVING NORTHEAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GAINESVILLE...KRUM...
SANGER...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS PARK JOHNSON
BRANCH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3365 9694 3343 9694 3315 9723 3322 9739
3336 9738 3372 9713
TIME...MOT...LOC 1625Z 210DEG 40KT 3328 9728SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 AM CDT SAT OCT 23 2010
TXZ117-130>132-231715-
PARKER TX-HOOD TX-ERATH TX-SOMERVELL TX-
1142 AM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN ERATH COUNTY
HOOD COUNTY
PARKER COUNTY
SOMERVELL COUNTY
AT 1142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
GRANBURY TO 10 MILES EAST OF STEPHENVILLE...MOVING NORTHEAST AT 35
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALEDO...ANNETTA...BRIAR...
GLEN ROSE...GRANBURY...HUDSON OAKS...LIPAN...OAK TRAIL
SHORES...RENO...SPRINGTOWN...STEPHENVILLE...WEATHERFORD...WILLOW
PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3252 9808 3251 9806 3256 9806 3300 9779
3299 9754 3277 9754 3256 9758 3255 9762
3241 9761 3222 9765 3209 9790 3210 9834
TIME...MOT...LOC 1642Z 232DEG 29KT 3257 9774 3224 9801The Dallas/Ft Worth radar (KFWS), 93 km away, was scanning. The volume nearest the first event began at 16:47 UTC.
10 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
Three-quarter inch size hail was reported north of Sanger on I-35 at mile marker 480.
Several trees were knocked down by strong thunderstorm winds near Loop 820 and Trinity Blvd in east Fort Worth.
Four buildings at the Woodstock Apartment Complex were damaged by strong thunderstorm winds possibly from a microburst. Part of the roofs of each building were damaged resulting in holes in some roofs. Some windows were also blown out, and a few chimney stacks were blown over.
A very brief EF0 tornado partially removed a roof off a home on Bowspirit Lane in northeast Fort Worth. Several wood fences were also damaged in the subdivision. The maximum estimated winds were 75 mph.
Two boys were shocked by a downed power line near Kris Street and Jerrell Street in North Richland Hills. Both boys were transported to area hospitals.
A large oak tree was knocked down along FM 148 near Lively and Peeltown.
A trained spotter measured a 76 mph wind gust in Hubbard. The storm spotter also reported tree limbs were knocked down in the town. The sheriff's office reported some minor structural damage occurred in Hubbard, but no other information could be obtained.
Golf ball size hail was reported in Purdon.
Hen egg size hail was reported 2 miles south of Corsicana.
Golf ball size hail was reported just south of Eustace.
A large tree in Fairfield was snapped by strong thunderstorm winds. Other minor tree damage was also observed in the city.
Quarter size hail was reported in Murchison.
A couple of trees were knocked down in Jewett.
Tree limbs were knocked down around the city of Frankston. Crews spent much of the night removing tree limbs from power lines and roadways.
Trees were blown down in Berryville.
Significant tree damage occurred in Palestine with several large trees falling on roofs. Some trees also fell on cars causing significant damage. The newspaper also reported that several metal portable buildings were blown onto the east loop, and the roof was blown off The Silver Lady on West Oak Street in downtown Palestine. The store sustained significant damage to the interior. Thousands of residents lost power during and after the storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyThe tornado archive for Texas, 2010Warnings in Texas, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260666, 260668, 260683, 260684, 261698, 263062, 260670, 260672, 260673, 260675, 261783, 260676, 260680, 261697, 260678, 260682.